question-icon

What causes skin hyper pigmentation post antiretroviral treatment?

default
Posted on Thu, 28 May 2015
Question: hi my skin darkened after using ARVs . what can i use to maintain my light skin am 43yrs old
doctor
Answered by Dr. Kakkar S. (36 minutes later)
Brief Answer:
Use a Hydroquinone based cream along with Sun protection

Detailed Answer:
Hello. Thank you for writing to us

I have taken note of your query and I have understood it.

Hyperpigmentation is a well known appearance related side effect of antiretroviral treatment.

You may use a pigment reducing cream containing 4% Hydroquinone, once or twice daily.

Also use a broad spectrum sunscreen, throughout the day, specially on sun exposed body parts.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. (6 hours later)
hi
how do i get rid of old herpes zoster scars from my belly. which creams do you recomend.


thanks
doctor
Answered by Dr. Kakkar S. (1 hour later)
Brief Answer:
Use Hydroquinone cream

Detailed Answer:
Hi.

Post inflammatory hyperpigmentation is a common complication of herpes zoster.

You may use the same cream which I had advised earlier i.e Hydroquinone 4% cream, twice daily, to gradually fade away spots.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 9584 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes skin hyper pigmentation post antiretroviral treatment?

Brief Answer: Use a Hydroquinone based cream along with Sun protection Detailed Answer: Hello. Thank you for writing to us I have taken note of your query and I have understood it. Hyperpigmentation is a well known appearance related side effect of antiretroviral treatment. You may use a pigment reducing cream containing 4% Hydroquinone, once or twice daily. Also use a broad spectrum sunscreen, throughout the day, specially on sun exposed body parts. Regards